MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56222
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter: customer name and address= (b)(6).Occupation = distributor.Pma/510(k) number = pre-amendment.Device evaluated by mfg = device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As originally reported, prior to patient contact during a peripheral angiogram, the flexor high-flex ansel guiding sheath would not advance over an unknown "zip" wire guide.Damage to the tip of the device was reported.Upon return and initial evaluation of the device on 26nov2019, the tip of the device was noted to be split.The complaint device did not make contact with the patient's body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one flexor high-flex ansel guiding sheath was returned to cook for investigation.Biomatter was present on the tip and hub of the device.It was noted that the proximal fitting of the sheath was crooked, which likely occurred during transit from the user facility to the manufacturer.The sheath tip was split.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions.Drawing, and quality control procedures were conducted, and no gaps were discovered.An ifu is provided with this device, which notes ¿upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided and the examination of the returned product, investigation has concluded that this event could not be traced to the device, but several other possible causes were noted.Those possibilities include shipping, storage, user handling, as well as patient condition or the type of procedure being performed.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as originally reported, prior to patient contact during a peripheral angiogram, the flexor high-flex ansel guiding sheath would not advance over an unknown "zip" wire guide.Damage to the tip of the device was reported.The complaint device did not make contact with the patient's body.Corrected information: 510k= k142829.Investigation - evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one flexor high-flex ansel guiding sheath was returned to cook for investigation.Biomatter was present on the tip and hub of the device.It was noted that the proximal fitting of the sheath was crooked, which likely occurred during transit from the user facility to the manufacturer.The sheath tip was split.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions.Drawing, and quality control procedures were conducted, and no gaps were discovered.There is evidence to support that the device was manufactured to specification and that items in the lot or similar devices in the field or in house were built to specification.An ifu is provided with this device, which notes ¿upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided and the examination of the returned product, investigation has concluded that this event could not be traced to the device.Possible causes for the device failure include shipping, storage, user handling, as well as patient condition or the type of procedure being performed.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9401900
Report Number1820334-2019-03001
Device Sequence Number2230575
Product Code DYB
UDI-Device Identifier00827002562226
UDI-Public(01)00827002562226(17)220509(10)9727771
Combination Product (Y/N)N
Initial Reporter CountryZA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2022
Device Model NumberG56222
Device Catalogue NumberKCFW-7.0-35-70-RB-HFANL0-HC
Device Lot Number9727771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Initial Date Received by Manufacturer 11/26/2019
Supplement Date Received by Manufacturer01/15/2020
03/06/2020
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date01/21/2020
03/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1